MAUDE Adverse Event Report: K2M, INC. ADJUSTABLE INSERTER; TLIF II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ADJUSTABLE INSERTER; TLIF II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 3303-90603
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the aleutian tlif ii inserter became stuck during insertion and broke at the tip.The procedure was completed successfully without surgical delay.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned for evaluation.However, pictures of the reported device were received from the field.From the provided images, deformation and fracture were observed at the distal end of the instrument.Complaint history records were reviewed for this lot, and one similar complaint was identified.It is possible that off-axis maneuvers during surgery may have affected the distal end of the instrument.However, a conclusive cause for the failure mode could not be determined as the device was not returned for evaluation.H3 other text : device not returned for evaluation.

Brand Name
ADJUSTABLE INSERTER; TLIF II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12050192
Report Number3004774118-2021-00188
Device Sequence Number17250455
Product Code LXH
UDI-Device Identifier10888857157668
UDI-Public10888857157668
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90603
Device Catalogue Number3303-90603
Device Lot NumberKUCU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1